Alert archive / Alabama / Areal Flood Advisories in 2012
Areal Flood Advisory 21, NWS Birmingham, AL
NWS Birmingham, AL issued this areal flood advisory at Jan 26, 2012, 2:00 PM CST for Clay County, Randolph County, Tallapoosa County, Alabama. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 26, 2012, 2:00 PM CST (20:00 UTC)
- Expired
- Jan 26, 2012, 5:00 PM CST
- In force
- 3 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Clay County, AL, Randolph County, AL, Tallapoosa County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 274 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 478 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
996
WGUS84 KBMX 262000
FLSBMX
FLOOD ADVISORY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
200 PM CST THU JAN 26 2012
ALC027-111-123-262300-
/O.NEW.KBMX.FA.Y.0021.120126T2000Z-120126T2300Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAY AL-RANDOLPH AL-TALLAPOOSA AL-
200 PM CST THU JAN 26 2012
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED AN
* URBAN AND SMALL STREAM FLOOD ADVISORY FOR MINOR FLOODING OF POOR
DRAINAGE AREAS IN...
CLAY COUNTY IN EAST CENTRAL ALABAMA...
THIS INCLUDES THE CITIES OF...LINEVILLE...ASHLAND...
RANDOLPH COUNTY IN EAST CENTRAL ALABAMA...
THIS INCLUDES THE CITIES OF...WEDOWEE...ROANOKE...
NORTHERN TALLAPOOSA COUNTY IN EAST CENTRAL ALABAMA...
THIS INCLUDES THE CITY OF ALEXANDER CITY...
* UNTIL 500 PM CST
* AT 158 PM CST RADAR INDICATED MODERATE TO HEAVY RAIN SPREADING
ACROSS THE AREA. THIS RAIN WILL BE FALLING ON GROUND THAT RECEIVED
HEAVY RAINFALL EARLIER THIS WEEK. ONE TO TWO INCHES OF RAIN IS
POSSIBLE ACROSS THE AREA DURING THE NEXT TWO HOURS...AND WILL
PRODUCE SOME LOCALIZED FLOODING OF STREETS AND ROADWAYS IN THE
AREA...ESPECIALLY THOSE IN LOW LYING AREAS NEAR SMALL CREEKS AND
STREAMS OR IN AREAS WITH POOR DRAINAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3311 8559 3293 8559 3283 8601 3310 8601
3311 8605 3329 8600 3330 8598 3338 8598
3340 8592 3350 8590 3350 8585 3347 8589
3347 8579 3350 8576 3349 8530 3311 8522
$$What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this areal flood advisory went out at Jan 26, 5:56 AM CST, 8 hours 4 minutes earlier.
Area forecast discussion, Jan 26, 5:56 AM CST, 8 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 556 AM CST THU JAN 26 2012 .UPDATE... FOR 12Z AVIATION DISCUSSION. && .DISCUSSION... THIS AM...WARM FRONT HAS PUSHED NORTHWARD SINCE YESTERDAY... BRINGING WARM...MOIST AIR INTO CENTRAL ALABAMA TONIGHT. HOWEVER...HIGHEST MID 60S AND GREATER DEW POINTS REMAIN TO OUR SOUTH IN SRN AL NEAR THE COAST. COULD POSSIBLY SEE HIGHER DEW POINTS GET INTO OUR FAR SW COUNTIES BEFORE MIDDAY IN A SMALL WINDOW. BIGGEST CHANGE IN FORECAST IS THAT ALL MODELS CONSISTENT IN BRINGING SYSTEM THROUGH A TAD SOONER. THIS MEANS MORE OF AN AFTERNOON EARLY EVENING PASS OF THE STRONGER STORMS ALONG AND AHEAD OF SURFACE FRONT. THIS WILL MEAN A SLIGHTLY BETTER CHANCE OF SEVERE ACROSS THE AREA WITH THE MAIN LOW CLOSER DURING MORE OF THE DAYTIME. ALTHOUGH INSTABILITY PARAMETERS ARE STILL BEST ALONG THE SRN MS/AL...WE ARE NOT OUT OF THE WOODS BY ANY MEANS. EXPECT HIGHER DEW POINTS ACROSS THE SOUTHWEST 1/3 ALONG WITH SLIGHTLY HIGHER CAPE TO BE REALIZED WITH THE SOONER ARRIVAL OF THE SYSTEM. LINE OF STRONG TSTORMS POSSIBLE THIS AFTERNOON ACROSS THE WEST 1/3 18/21Z TIME FRAME PUSHING EWD DURING THE AFTERNOON AND EARLY EVENING... WITH INSTABILITIES DROPPING FURTHER SWD AS THE SYSTEM PROGRESSES. A WEDGE OF DRIER AIR STILL PERSISTENT ACROSS THE NORTHEAST COUNTIES. STRONGER STORMS NOW SHOULD BE GONE BY MIDNIGHT...IF NOT BY AS EARLY ACROSS 9PM ACROSS THE EAST. WITH THE FASTER MOVEMENT OF THE SYSTEM...STILL NOT CONFIDENT OF THE FLOODING THREAT ENOUGH FOR A WATCH AT THIS TIME...EVEN WITH BUMPING UP QPF NUMBERS SLIGHTLY...WITH ANYWHERE FROM 1.5 INCHES WEST TO .5 INCHES FAR SE...ALONG WITH LOCALLY HIGHER AMOUNTS FOR THE EVENT. ON FRIDAY WITH RETREATING FRONT...MODELS NOW WITH FASTER PROGRESSION HAVE PRECIPITATION OUT BEFORE SUNRISE ON FRIDAY...SO WILL GO WITH A DRY FORECAST FOR FRIDAY AS WEAK HIGH MOVES BUILDS. ANOTHER REINFORCING FRONT MOVES THROUGH BY SATURDAY MORNING TO BRING A BETTER SURFACE HIGH TO BUILD ACROSS THE CENTRAL U.S. THIS WILL MAKE FOR A WELCOME DRY AND COOL WEEKEND INTO THE BEGINNING OF NEXT WEEK BEFORE THE RIDGE MOVES OFF...GULF MOISTURE RETURNS ALONG WITH RAIN CHANCES BY LATE TUESDAY INTO POSSIBLY THURSDAY OF NEXT WEEK AHEAD OF YET ANOTHER SYSTEM. 08/MNK && .AVIATION... 12Z TAF DISCUSSION. WIDESPREAD RAINFALL IS MAKING ITS WAY INTO WESTERN ALABAMA THIS MORNING...AND RAINFALL HAS OVERSPREAD KTCL. IFR STRATUS HAS ALSO MOVED NORTHWARD OVER THE AREA AT KEET...KTOI...AND KMGM. THE LOW STRATUS WILL CONTINUE THROUGH THE EARLY MORNING HOURS THEN SLOWLY RISE THROUGH THE MORNING INTO MVFR CRITERIA WITH STRONG BOUNDARY LAYER WINDS SETTING UP. BASED ON CURRENT MODEL TRENDS...HAVE GONE AHEAD AND TIMED OUT INCREASING THUNDERSTORM ACTIVITY FROM WEST TO EAST THROUGH THE AFTERNOON AND EVENING HOURS. STORMS LOOK TO BEGIN AT KTCL FROM 15-17Z...CENTRAL TAF LOCATIONS AND KMGM FROM 18-20Z...AND KANB FROM 19-21Z. THE TIMING COULD CHANGE DEPENDING ON THE LATEST TRENDS OF THE SHOWER AND THUNDERSTORM DEVELOPMENT. THEREFORE...FREQUENT UPDATES AND AMENDMENTS ARE LIKELY TODAY. WINDS WILL INCREASE OUT OF THE SOUTHEAST AHEAD OF THE COLD FRONT WITH SUSTAINED WINDS OF 10-15 KNOTS AND GUSTS OVER 20 KNOTS. AS THE FRONT CLEARS THE STATE LATE THIS EVENING...WINDS WILL SHIFT TO THE WEST AND A LOW STRATUS DECK WILL LIKELY FORM INTO THE EARLY MORNING HOURS ON FRIDAY. WENT AHEAD AND ADDED IN AN IFR STRATUS DECK FOR ALL TAF LOCATIONS FOR PLANNING PURPOSES TOWARD THE END OF THE PERIOD. 56/GDG && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 70 46 58 35 58 / 100 80 10 0 0 ANNISTON 71 47 60 36 59 / 100 80 10 0 0 BIRMINGHAM 71 45 59 37 59 / 100 80 10 0 0 TUSCALOOSA 71 44 61 36 60 / 100 60 0 0 0 CALERA 71 46 60 37 60 / 100 70 10 0 0 AUBURN 71 50 61 39 61 / 80 90 10 0 0 MONTGOMERY 75 51 64 39 64 / 90 80 10 0 0 TROY 74 51 64 38 64 / 80 80 10 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 08/56
Hazardous weather outlook, Jan 26, 1:56 PM CST, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 156 PM CST THU JAN 26 2012 ALZ011>015-017>050-270400- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 156 PM CST THU JAN 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON...MAINLY SOUTH OF I-20 AND EAST OF I-65. THE MAIN THREATS CONTINUE TO BE DAMAGING WINDS AND LOCALIZED FLOODING...AS WELL AS MINOR RIVER FLOODING. ISOLATED TORNADOES WILL ALSO BE POSSIBLE GENERALLY ALONG AND SOUTH OF THE LINE FROM WEOGUFKA TO ROANOKE. THE THREAT OF SEVERE WEATHER SHOULD BE OVER BY 6 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AS A DRY AIRMASS MOVES INTO THE SOUTHEAST ON MONDAY...LOW RELATIVE HUMIDITIES FOR A NUMBER OF HOURS COULD POSSIBLY CREATE A HIGH FIRE DANGER ACROSS THE SOUTHEASTERN COUNTIES ON MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NEEDED THIS AFTERNOON.
In the hours before
Local storm report, Jan 26, 11:00 AM CST, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1100 AM CST THU JAN 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1059 AM HEAVY RAIN GREENSBORO 32.70N 87.59W
01/26/2012 E0.00 INCH HALE AL 911 CALL CENTER
MINOR STREET FLOODING REPORTED IN GREENSBORO.
&&
REMLocal storm report, Jan 26, 12:06 PM CST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1206 PM CST THU JAN 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1203 PM HEAVY RAIN CENTER POINT 33.64N 86.68W
01/26/2012 E0.00 INCH JEFFERSON AL PUBLIC
WATER REPORTED TO BE A COUPLE OF INCHES DEEP ON A COUPLE
OF STREETS.
&&
REMLocal storm report, Jan 26, 1:37 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
137 PM CST THU JAN 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM HEAVY RAIN ALTOONA 34.03N 86.33W
01/26/2012 E0.00 INCH ETOWAH AL EMERGENCY MNGR
WATER REPORTED ON A FEW ROADS IN THE ALTOONA AND WALNUT
GROVE AREAS.
&&
REMLocal storm report, Jan 26, 1:54 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
154 PM CST THU JAN 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 PM FLOOD 1 NNE CENTER POINT 33.65N 86.68W
01/26/2012 JEFFERSON AL 911 CALL CENTER
SWEENEY HOLLOW ROAD REPORTS DITCHES FLOWING ACROSS
ROADWAY. ROAD IS COVERED AND CLOSED.
&&
REMThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 9:59 AM CST | Areal Flood Advisory | BMX | Greene, Pickens, Sumter | 3 hr |
| Jan 26, 10:23 AM CST | Areal Flood Advisory | BMX | Hale, Marengo, Pickens, Tuscaloosa | 3 hr |
| Jan 26, 11:11 AM CST | Areal Flood Advisory | BMX | Bibb, Jefferson | 3 hr |
| Jan 26, 11:29 AM CST | Areal Flood Advisory | BMX | Dallas, Perry | 3 hr |
| Jan 26, 12:33 PM CST | River Flood Warning | BMX | Sumter | 8 hr |
| Jan 26, 12:39 PM CST | Tornado Warning | BMX | Autauga, Chilton | 36 min |
| Jan 26, 1:31 PM CST | River Flood Warning | BMX | Greene, Hale, Marengo | 4 days |
| Jan 26, 1:32 PM CST | Areal Flood Advisory | BMX | Calhoun, Etowah, St. Clair | 3 hr |
Nearby
Areal Flood Advisories in Alabama, 2012Every areal flood advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.